MAUDE Adverse Event Report: GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM

GYRUS ACMI, INC HALO PKS CUTTING FORCEPS,5MM/33CM
Model Number HACF0533
Medical Device Problem Codes Energy Output Problem (1431); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the user reported having an intermittent activation issue with the device.Sometimes when presses the button on the handpiece to activate the coagulation, there would be no energy coming out.The user switches over to another halo handpiece from the same box to continue with the procedure.The intended procedure was completed.The issue occurred during a laparoscopic bilateral salpingectomy.There was no patient impact or harm on this reported event.No user injury was reported.
 
Additional Manufacturer Narrative
The subject device has not yet been received for evaluation.The cause of the issue cannot be determined at this time.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and legal manufacturer's final investigation.The customer returned the subject device to olympus for evaluation due to "intermittent activation issue".The device was evaluated by an olympus estimation technician.During the evaluation the user's complaint could not be replicated.The device passed all functional testing and all specifications were found to be within tolerance.There were no abnormalities noted.The subject device functioned as intended.Based on the evaluation, olympus was unable to replicate the user's experience during testing.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of the event could not be identified.Since the complaint could not be confirmed, the observed failure is a known phenomenon likely resulting in a lack of tissue grasped or possibly a low generator output level.The following directions are in the instructions for use which can prevent the event: "both coagulating surfaces should be in equal contact with tissue for optimum coagulation." olympus will continue to monitor the field performance of this device.

Brand Name
HALO PKS CUTTING FORCEPS,5MM/33CM
Common Device Name
HALO PKS CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key12712976
Report Number3011050570-2021-00113
Device Sequence Number4774936
Product Code GEI
UDI-Device Identifier00821925036390
UDI-Public00821925036390
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K100896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHACF0533
Device Lot NumberFR101646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown